Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 285, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 17, 2009, 5:43 PM MDT for Chase County, Perkins County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2009, 5:43 PM MDT (23:43 UTC)
- Expired
- Jul 17, 2009, 6:30 PM MDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Chase County, NE, Perkins County, NE
The radar
The Goodland radar (KGLD), 132 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 332 J/kg
- Mixed-layer CIN
- -338 J/kg
- Mixed-layer LCL
- 1821 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 172343 SVRLBF NEC029-135-180030- /O.NEW.KLBF.SV.W.0285.090717T2343Z-090718T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 543 PM MDT FRI JUL 17 2009 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN CHASE COUNTY IN SOUTHWEST NEBRASKA... SOUTHWESTERN PERKINS COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 630 PM MDT * AT 543 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VENANGO...OR 15 MILES SOUTHWEST OF GRANT...AND MOVING SOUTH AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAMAR BY 605 PM MDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4038 10206 4077 10205 4076 10185 4038 10183 TIME...MOT...LOC 2344Z 359DEG 31KT 4074 10199 $$ SPRINGER
3 follow-up statements
000 WWUS53 KLBF 180003 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 603 PM MDT FRI JUL 17 2009 NEC029-135-180030- /O.CON.KLBF.SV.W.0285.000000T0000Z-090718T0030Z/ PERKINS NE-CHASE NE- 603 PM MDT FRI JUL 17 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR WESTERN CHASE AND SOUTHWESTERN PERKINS COUNTIES... AT 601 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAMAR...OR 18 MILES WEST OF IMPERIAL...MOVING SOUTH AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 6 MILE MARKER 10 BY 610 PM MDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 4038 10206 4077 10205 4076 10185 4038 10183 TIME...MOT...LOC 0003Z 354DEG 29KT 4060 10195 $$ SPRINGER
000 WWUS53 KLBF 180017 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 717 PM CDT FRI JUL 17 2009 NEC135-180028- /O.CAN.KLBF.SV.W.0285.000000T0000Z-090718T0030Z/ PERKINS NE- 617 PM MDT FRI JUL 17 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PERKINS COUNTY IS CANCELLED... LAT...LON 4070 10205 4070 10185 4038 10183 4038 10206 TIME...MOT...LOC 0018Z 358DEG 24KT 4055 10197 $$ NEC029-180030- /O.CON.KLBF.SV.W.0285.000000T0000Z-090718T0030Z/ CHASE NE- 617 PM MDT FRI JUL 17 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR WESTERN CHASE COUNTY... AT 616 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAMAR...OR 17 MILES EAST OF HOLYOKE... MOVING SOUTH AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WESTERN CHASE COUNTY AT 630 PM MDT LAT...LON 4070 10205 4070 10185 4038 10183 4038 10206 TIME...MOT...LOC 0018Z 358DEG 24KT 4055 10197 $$ SPRINGER
000 WWUS53 KLBF 180027 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 627 PM MDT FRI JUL 17 2009 NEC029-180037- /O.EXP.KLBF.SV.W.0285.000000T0000Z-090718T0030Z/ CHASE NE- 627 PM MDT FRI JUL 17 2009 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHASE COUNTY WILL EXPIRE AT 630 PM MDT... A SEVERE THUNDERSTORM WARNING CONTINUES FOR EXTREME SOUTHWEST CHASE COUNTY UNTIL 7 PM MDT. LAT...LON 4070 10205 4070 10185 4038 10183 4038 10206 TIME...MOT...LOC 0027Z 358DEG 24KT 4049 10197 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:41 PM MDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jul 17, 2:41 PM MDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 341 PM CDT FRI JUL 17 2009 .SYNOPSIS... AT H5 RIDGE OVER WESTERN CONUS AND A STRONG UPPER LOW OVER THE GREAT LAKES. AT THE SURFACE HIGH PRESSURE OVER THE NORTHERN PLAINS. && .DISCUSSION... MODELS IN GOOD AGREEMENT IN NEAR TERM AND HAVE GONE WITH A BLEND. IN WESTERN NEBRASKA WITH ONGOING PRECIPITATION AND NEW CELLS DEVELOPING OVER EASTERN WYOMING AND THE NEBRASKA PANHANDLE WILL KEEP SCATTERED PRECIPITATION OVER WESTERN ZONES WEST OF A BROKEN BOW TO MERRIMAN LINE. MU CAPES MOISTURE AND UPSLOPE WILL FAVOR SOUTHWEST ZONES FOR SEVERE WEATHER INTO THE EARLY EVENING. THEN TRW CONTINUING INTO SATURDAY MORNING. HAVE DROPPED OVERNIGHT LOWS OVER NORTH CENTRAL INTO THE UPPER 40S ALONG WITH MAV GUIDANCE. SATURDAY WILL BE SIMILAR SETUP TO TODAY WITH FAVORABLE CONDITIONS FOR THUNDERSTORMS TO THE SOUTHWEST. TEMPERATURES TO BE SLIGHTLY WARMER AS H5 RIDGE BUILDS EAST INTO THE NORTHERN HIGH PLAINS. SUNDAY INTO MONDAY A WARM FRONT LIFTS TO THE NORTHEAST OVER THE FORECAST AREA. HAVE RETAINED SCATTERED PRECIPITATION. MONDAY LOOKS INTERESTING WITH COLD FRONTAL BOUNDARY JUST TO THE NORTH AND DROPPING SOUTH DURING PRIME HEATING. HAVE LOWERED TEMPERATURES BACK INTO THE MID 80S MONDAY AND TUESDAY. NEXT SYSTEM TO APPROACH THURSDAY FRIDAY TIME FRAME. HAVE LEFT DRY FOR NOW WITH TEMPERATURES IN THE UPPER 80S LOW 90S. && .AVIATION... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH 08Z SATURDAY...ALONG AND SOUTHWEST OF A NEARLY STATIONARY FRONT WHICH EXTENDS FROM CDR TO LXN. MVFR AND ISOLATED IFR ARE EXPECTED IN AND AROUND ANY THUNDERSTORM ACTIVITY...OTHERWISE VFR SHOULD PREVAIL. WINDS WILL BE LIGHT AND VARIABLE...BUT LOCALLY GUSTY IN AND AROUND THUNDERSTORMS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...POWER AVIATION...TAYLOR
Hazardous weather outlook, Jul 17, 3:31 PM MDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 431 PM CDT FRI JUL 17 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-182145- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 431 PM CDT FRI JUL 17 2009 /331 PM MDT FRI JUL 17 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS WEST OF A LINE FROM OCONTO...TO ARNOLD...TO RUSHVILLE. A FEW OF THE STORMS MAY BE SEVERE...WITH LARGE HAIL THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS SATURDAY THROUGH TUESDAY...AS HIGHER HUMIDITY LEVELS MOVE BACK INTO THE REGION FROM THE SOUTH. THE TIME FRAME FOR THUNDERSTORMS TO BE THE MOST NUMEROUS AND POSSIBLY SEVERE WILL BE MONDAY AFTERNOON AND MONDAY NIGHT...AS A COLD FRONT AND UPPER LEVEL DISTURBANCE PASS THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ACROSS WESTERN NEBRASKA TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE TAYLOR
In the hours before
Local storm report, Jul 17, 4:59 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
559 PM CDT FRI JUL 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL LEWELLEN 41.33N 102.14W
07/17/2009 M2.50 INCH GARDEN NE PUBLIC
PUBLIC MEASURED 2 1/2 INCH HAIL IN THE TOWN OF LEWELLEN.
&&
SJACOBSLocal storm report, Jul 17, 5:17 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
617 PM CDT FRI JUL 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL 4 SE LEWELLEN 41.29N 102.09W
07/17/2009 E1.25 INCH GARDEN NE PUBLIC
PUBLIC REPORTED HAIL UP TO THE SIZE OF HALF DOLLARS AT
APPROXIMATELY 550 PM CDT.
&&
SJACOBSLocal storm report, Jul 17, 5:18 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
618 PM CDT FRI JUL 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL 5 SW BRULE 41.04N 101.96W
07/17/2009 M0.88 INCH KEITH NE PUBLIC
&&
BTAYLORLocal storm report, Jul 17, 5:22 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
622 PM CDT FRI JUL 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 1 E BIG SPRINGS 41.06N 102.06W
07/17/2009 M1.00 INCH DEUEL NE NWS EMPLOYEE
NWS EMPLOYEE REPORTED QUARTER SIZE HAIL FROM STORM.
&&
SJACOBSLocal storm report, Jul 17, 5:30 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
630 PM CDT FRI JUL 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL 6 N BRANDON 41.11N 100.37W
07/17/2009 E1.00 INCH LINCOLN NE PUBLIC
&&
BTAYLORLocal storm report, Jul 17, 5:33 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
633 PM CDT FRI JUL 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL 7 N BRANDON 40.90N 101.93W
07/17/2009 E1.00 INCH PERKINS NE PUBLIC
&&
BTAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 3:42 AM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant | 32 min |
| Jul 17, 4:02 AM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 58 min |
| Jul 17, 8:15 AM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 45 min |
| Jul 17, 8:46 AM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 44 min |
| Jul 17, 9:06 AM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith | 39 min |
| Jul 17, 9:31 AM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 44 min |
| Jul 17, 9:40 AM MDT | Severe Thunderstorm Warning | LBF | Frontier | 50 min |
| Jul 17, 9:44 AM MDT | Severe Thunderstorm Warning | LBF | Keith | 46 min |
| Jul 17, 9:45 AM MDT | Severe Thunderstorm Warning | LBF | Hayes, Lincoln | 45 min |
| Jul 17, 10:13 AM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 47 min |
| Jul 17, 10:20 AM MDT | Severe Thunderstorm Warning | LBF | Hayes, Lincoln | 40 min |
| Jul 17, 10:46 AM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith | 44 min |
| Jul 17, 10:57 AM MDT | Severe Thunderstorm Warning | LBF | Hayes | 33 min |
| Jul 17, 10:58 AM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 47 min |
| Jul 17, 11:05 AM MDT | Severe Thunderstorm Warning | LBF | Hayes, Lincoln | 40 min |
| Jul 17, 11:26 AM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 49 min |
| Jul 17, 11:39 AM MDT | Severe Thunderstorm Warning | LBF | Chase | 51 min |
| Jul 17, 12:05 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 40 min |
| Jul 17, 12:43 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 47 min |
| Jul 17, 2:55 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Grant | 50 min |
| Jul 17, 3:24 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden | 51 min |
| Jul 17, 3:43 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith | 47 min |
| Jul 17, 4:07 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 38 min |
| Jul 17, 4:42 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 48 min |
| Jul 17, 5:11 PM MDT | Severe Thunderstorm Warning | LBF | Perkins | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.